Some general advice please: I had my second... - AF Association

AF Association
18,944 members22,895 posts

Some general advice please

Ashburton51
Ashburton51

I had my second ablation at the end of last October and although I had some episodes of AF during the blanking period I have only had a couple since. However I still keep feeling very tired at times. I know I am not a spring chicken (68) but I am very sensible about what I do and weather permitting I walk regularly. I'm not overweight, don't drink and eat healthily. I have had blood tests for just about everything and they all come back normal. I suppose the question is should I still be feeling this tired seven months after the ablation or is there something I should be doing to help my body feel less tired.

Thank you in advance for your help/suggestions.

Gloria

18 Replies
oldestnewest
BobD
BobDVolunteer

Gloria I think you still need to be patient. As I said in a post about recovery recently it can take a year. Doctors are far too glib about how long and ALWAYS underestimate.

Ashburton51
Ashburton51
in reply to BobD

Thanks Bob that is reassuring.

How many medicines are you on? I have had two ablations as well and since the inception of AFIB and prescribing of medicines, have been tired ever since. Still taking four pills per day and all have drowsiness as a side effect.

Ashburton51
Ashburton51
in reply to bigking

I was taking Rivaroxoban but went away for a few days and forgot to take it with me. During that time I felt less tired and my regular headaches stopped, so rightly or wrongly I haven't continued to take it. However I have started to feel tired again.

I wouldn’t stop the anticoagulant, your risk score must be at least 2 and we are never’cured’. There are at least 3 other NOACs available & I would advise you to speak to your GP.

All the best

Pat x

Thanks Pat. I will certainly speak to the consultant when I see him in July.

I echo Bob’s comments.

I had my last ablation in August 2017 and it has been a very gradual improvement since with my stamina only significantly improving this year. I must admit to be fair that I had to have a hernia operation last summer and from diagnosis until noticeable improvement was many months.

If you are still on any beta blockers this too would take its toll on stamina.

Keep walking too and gradually increase the pace if you can.

Pete

Thanks Pete. I haven't been on beta blockers for some years now as I was getting so many side effects from them. When all this wretched rain stops I shall make sure I get out and keep walking.

Did you have a 6 month follow-up with your EP or cardiologist? As Pete says, presumably you will still be on your meds and these will be slowing you down.

Ashburton51
Ashburton51
in reply to IanMK

I am waiting for the 6 month follow up appointment to come through which should be July having seen my consultant in January. I haven't taken beta blockers for some years as I was having side effects from them. I forgot to take my Rivaroxoban with me when I went away a few weeks ago and felt better for not taking it, so again rightly or wrongly I haven't been taking it.

Hi Gloria, I'm guessing that you've had a blood test to check your thyroid? An under-active one was causing me to feel so tired. My GP was monitoring my thyroid after my taking Amiodarone, but let me continue far to long and it was only when the main hospital tested it that they contacted my surgery to say this lady needs to be on Levothyroxine. What a difference taking that has made to my life. He never told me what my results were, not that I'd have known at that time they weren't good. If you have had yours checked see if you can find out the results.

Are you sleeping well at night?

Jean x

Hi Jean, yes I have had my thyroid tested and that was normal. I am generally sleeping ok, sometimes waking up at about 4am! but nothing more sinister than that. So I think as Bob has said it just needs time.

I do hope you are keeping well.

Gloria x

Be very careful about not taking your Rivaroxoban. That is to keep you from forming blood clots and is an important safety measure.

Ashburton51
Ashburton51
in reply to bigking

Thank you bigking, I know I need to be careful and will be chatting to my consultant about it when I see him hopefully in July. It's interesting though as I have had AF for several years and was only put on a blood thinner in 2017!

Hi Gloria, my circumstances mirror yours! Although I’m 69, was reasonably fit (was still a retained firefighter 2 years ago) eat sensibly, don’t smoke or drink and had an ablation (my first - and hopefully last) 7 months since. I walk every day come rain or shine & seem to be tired all the time. I was on amiodarone for a couple of months (stopped on 1st Jan) & am still on apixaban when I remember to take it. I’m still in sinus rhythm apart from an infrequent ectopic thank goodness. I too have had blood tests which according to my GP are normal. But I still always feel fatigued!

I guess we have to listen to Bob’s advice & be patient!

Ashburton51
Ashburton51
in reply to Homburg

It certainly looks like it!!! I do hope you continue to stay in NSR.

Oh well back to reading those books with my feet up!!!!

Gloria, I totally understand what you are going through. I am 67, was very active, do have a bit of a weight problem (now more than before the ablation), and a history of high blood pressure controlled on meds. I had my first, and hopefully, only ablation in Sept of last year and have had no noticable Afib since, but, I am still very tired, and can't get up to take my usual exercise class at 7:15 am regularly, but still walk the dog at least 2 miles 4-5 times a week. My bloodwork is normal, and still I feel tired. I am on beta blockers, which I hope my EP will discontinue today when I see him, or at least reduce the dosage. I am also on Apixiban, and try as I might, I cannot sway him to even think about taking me off of it. hang in there, and do discuss with your EP. Bob is right, it takes time, and some need more time than others.

Thanks Jjda I will certainly chat to the consultant when I see him. I think we are all finding this tiredness frustrating but I have taken to heart what Bob has said and will try and be more patient.

You may also like...